[visionlist] dizziness from making high-amplitude saccades?

Mariya V. Cherkasova mariya at ego.psych.mcgill.ca
Mon Mar 17 17:23:39 GMT 2008


I observed a strange side effect in my eye movement experiment.  The
subject's task is to make horizontal saccades away from centrally presented
images.  Those saccades tend to have fairly high amplitudes (about 15
degrees).  After making about 100 of those saccades, 2 of my subjects (out
of 33) reported nausea and dizziness (to the point of blacking out).  I am
trying to explain this to myself, and the only thing that seems plausible is
that for some reason a long succession of high amplitude saccades might have
resulted in something like that.  Has anyone encountered anything like this
before?  What might be the explanation for this?

Thanks!

 

Mariya V. Cherkasova

PhD Candidate

Department of Psychology

McGill University

1205 Dr. Penfield Ave, 

Montreal, QC H3A 1B1

tel: 514-398-4916

fax: 514-398-4896

 

-------------- next part --------------
An HTML attachment was scrubbed...
URL: http://visionscience.com/pipermail/visionlist/attachments/20080317/40d12bd2/attachment.htm


More information about the visionlist mailing list